Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 18, 2017, 3:08 PM EDT for Flagler County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2017, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 18, 2017, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Jacksonville, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 129 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027
WWUS82 KJAX 181908
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT TUE JUL 18 2017
FLZ038-181945-
Flagler FL-
308 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
345 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Flagler Beach, moving north at 5 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Flagler Beach, Bunnell and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2947 8109 2946 8112 2943 8110 2943 8111
2942 8114 2941 8115 2932 8115 2929 8123
2945 8135 2955 8112
TIME...MOT...LOC 1908Z 152DEG 8KT 2940 8119
$$
SHULERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:10 AM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 18, 10:10 AM EDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1010 AM EDT Tue Jul 18 2017 .UPDATE...Surface analysis was showing a trough just offshore the Carolina coast while there was a weak pressure pattern over the area. There was a mid/upper low closing off over southern Virginia with a trough extending southwest to across southern Miss. Mid level impulses were traversing around the upper low which were helping to produce early convection along the gulf coast which was moving east. Morning sounding from Jax showed a moist and unstable southwest flow with a cap noted roughly between the surface and 850 MB. This...along with considerable debris clouds will help delay the onset of storms until at least mid to late afternoon when convective temp will be reached. 12Z high-res HRRR indicating scattered storms will first initiate along both gulf and atlantic seabreezes and move inland during the mid/late afternoon. Some storms may be strong...especially inland areas where seabreezes and outflows merge...and produce brief wet microbursts. Some storms may also migrate back towards the east coast late afternoon/early before fading out. && .AVIATION...VFR conditions will prevail this morning with high cloud deck along and north of the I-10 corridor. Expect scattered to numerous showers and thunderstorms from mid afternoon into the early eve. On next TAF package will probably go with VCTS at all terminals aft 18Z with possible amendments into the early evening. && .MARINE...Surface ridge will remain south of the area through the week with a light southwesterly flow becoming southeasterly each afternoon and evening due to the Atlantic sea breeze. Scattered storms mainly in the afternoon and eve which will move northeast. Seas will generally remain in the 2 to 4 foot range with winds and seas below Small Craft Exercise Caution criteria. Rip Currents: Low risk through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 73 92 74 / 60 20 30 10 SSI 87 78 89 78 / 50 20 30 10 JAX 91 75 91 75 / 70 20 50 20 SGJ 87 74 89 75 / 60 20 30 20 GNV 91 73 91 74 / 60 20 60 30 OCF 91 73 91 74 / 70 20 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && PP/PW/WC
Hazardous weather outlook, Jul 18, 3:11 AM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 311 AM EDT Tue Jul 18 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-181015- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 311 AM EDT Tue Jul 18 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Numerous showers and thunderstorms are expected to develop this afternoon and evening. Frequent lighting, heavy rainfall and localized flooding are the primary hazards. A few storms could produce strong wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers and thunderstorms are expected each day...most numerous in the afternoon and evening. Strong storms are possible Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to self activate this afternoon if warnings are issued. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 18, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT TUE JUL 18 2017
FLZ038-181945-
Flagler FL-
308 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
345 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Flagler Beach, moving north at 5 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Flagler Beach, Bunnell and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2947 8109 2946 8112 2943 8110 2943 8111
2942 8114 2941 8115 2932 8115 2929 8123
2945 8135 2955 8112
TIME...MOT...LOC 1908Z 152DEG 8KT 2940 8119
SHULERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:45 PM EDT | Areal Flood Advisory | JAX | Flagler | 90 min |
| Jul 18, 3:38 PM EDT | Areal Flood Advisory | JAX | Flagler | 112 min |
| Jul 18, 4:31 PM EDT | Special Weather Statement | JAX | Putnam | 44 min |
| Jul 18, 4:35 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 40 min |
| Jul 18, 5:36 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Jul 18, 7:32 PM EDT | Special Weather Statement | JAX | Alachua | 43 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.